Vascular Birthmarks Foundation Forum - View Single Post - High dose of Propranolol to cause H to ulcerate?
View Single Post
  #7  
Old 07-07-2013, 09:04 PM
kg8183 kg8183 is offline
Junior Member
 
Join Date: Jun 2013
Posts: 18
Default

Quote:
Originally Posted by smurph View Post
Hi there!
My daughter had an ulcerated hemangioma on her lip and if I remember correctly I put a fairly thin layer of xylocane on it (mostly because it was on her lip.) We put enough to cover it fully but not a glob. We were more liberal with the aquaphor which we also had to put on it. I can't remember if we used tylenol too....but my daughter wasn't on propanolol, she was on oral steroids.
I have not heard too much about propanolol causing ulcerations but that's not to say that it can't happen. It is still relatively new in terms of being used to treat hemangiomas and I think they are still researching some of its side effects, etc. That might be why it is difficult to find a lot of info about it out there right now.

I would second Missy's suggestion to look at the ulcer care instructions that she shared with you. I know how awful it is to have a baby with a raging ulceration. My daughter was screaming and crying in pain, it seemed like all day long. It was terrible. We found the xylocane to be very helpful while it healed. Do you notice it helping with the pain?

Hopefully you will have some luck getting in touch with Dr. Levitin! Hang in there!
Shannon
We used xylocane couple of times and it did help somewhat. However, we were adviced not to use it for now because with an open wound we can't control absorption. So we are left with Tylenol at this point.
Reply With Quote